Aa
Aa
A
A
A
Close
Avatar universal

Accutane and Red/Pink face

Is anyone currently on Accutane, or have taken Accutane, and is experiencing red/pinkish colored skin, mostly on the face? It almost looks sunburned and covers the nose and cheeks areas..not nec. around the eyes.

Please let me know...

Thanks
19 Responses
Sort by: Helpful Oldest Newest
Avatar universal
hey so hw is the Accutane working for you?
Helpful - 0
Avatar universal
hey so hw is the Accutane working for you?
Helpful - 0
Avatar universal
ask the doctor who prescribed it.
Helpful - 0
309783 tn?1271958229
Yes this is a common side effect of accutane (called Roaccutane in England) Accutane works by drying out your oil glands so your face and lips may get very dry whilst you're taking it. Use Elizabeth Arden 8 hour cream products. Accutane will make you photosensitive (sensitive to the sun) so you may well be sunburned. Your dermatologist should be monitoring you regularly, but this sounds like a normal side effect not an allergic reaction which would be accompanied by swelling of the face and difficulty breathing. But if you are at all concerned go to your doctor. Loiloi xx
Helpful - 0
Avatar universal
Very common...it's one of the side effects.  Accutane is a very powerful drug.  My face is pink right now too.
Helpful - 0
Avatar universal
I was on accutane for 5 months and i finished my term on in last week. I have the same redness in the face, but my main concern is my hands and feet are always red unless i elevate them over my head. Im gonna wait 2 weeks, that is when the doctor said the medicine will be out of my system. If anyone knows what is up with my hands and feet, please let me know. I know that accutane messes with your hormones, and that can causes the redness, but i dont know if it is something that will go away or somehting i need treated.
Helpful - 0
Avatar universal
is there any known way to get rid of the redness after your accutane has ran its course.. i have been off it for ten years now and no change.. family doctor has since passed away and new one seems like an idiot. i would love to get rid of the redness in my face. does anyone know what would cause the redness in someones face?. i am not sure what was worse at this point..help please.
Helpful - 0
Avatar universal
Hey canadian1975-

It sounds like you might have a common condition called rosacea- especially if you're prone to flushing under sudden stress, hot foods, sun exposure, intense excercise. If you suspect that this might be the case, talk to a doctor about it and do some online reading.

Hope this helps!
Helpful - 0
Avatar universal
I have the same redness! i was hoping itd go away. but i've been off accutane for over a year now. no change. ive tried oils, exfoliaters, creams... nothing has really helped so far :( have you noticed a change when you use certain topicals? or when you avoid cold areas??
Helpful - 0
Avatar universal
I've been off Accutane for five years and also have this skin redness. It is not rosacea, as clarified by a dermatologist that I visited a year or two ago. The redness encompasses all of my face to the jaw line, and no amount of cream or cleansers have dealt with the problem. The easiest way to make it less noticeable is to use tanning cream (instead of an actual tan, since that's likely to damage the skin even more) and leave it on overnight in order to maximize the color. I'm really sorry that I took this medication now, as I would have rather waited for the acne to possibly go away on its own as I got older and kept my natural skin color. Now I feel like I've been mutated...
Helpful - 0
Avatar universal
Yeah my facefeels burnt it ***** im just worried about long term side effects that persist after im done takeing this drug like sensitive skin or dry skin?  Anyone have any permenant changes after ending treatment
Helpful - 0
Avatar universal
The redness will not go away, and will get worse as you get older.  I'm a 35 year old male in FL and took Accutane for 6 months in my early 20's (in college no less).  I *thought* I had bad acne.  But turns out, taking accutane was the worst decision of my entire life.  I wish I could undo it.  This drug is a powerful life changer.  It is poison.  It permanently shrinks your oil glands to where your skin chemistry is forever changed and results in life long dry/sensative skin of the face, hands, etc.  Dry eyes, lips are also side effects.  My contacts kill my eyes now and I don't know how much longer I will be able to wear them.

The ONLY relief I've been able to get is by getting rid of the chlorine in our water by using a whole house filter.  I won't mention the brand because I don't want anyone to think I'm on here writing this for any other reason than to help.  But...if you are an Accutane VICTIM and suffer from dry, sensative, red cheeks and are on chlorinated municipal/city water, do yourself a favor and get a whole house water filtration system.  Most consist of a pre-filter (sediment) and than a tank.  I am not talking about a water softener, I mean a filter like those Brita pitchers that actually taked out the chlorine.  Chlorine is a base and is so string in our water here, it is very drying and is tied to numerous health issues.  Heck, accutane or not, everyone should GET RID OF THE CANCER CAUSING CHLORINE FROM YOUR WATER.  It is added as a disinfectant for bacteria, micro-organisms, etc.  It kills.  So what do you think it does to us on the cellular level.  I WISH I never took accutane!!!
Helpful - 0
Avatar universal
Accutane affects everyone different!!! So for most people YES it does go away. Its a very common side effect and you should stay out of the sun. I took Accutane twice and it was more than worth it- no regrets. Dont be scared of the side effects, THEY DO GO AWAY for most.
Helpful - 0
Avatar universal
I took accutane about 6 years ago and still get red face but only when I get over heated, especially with exercise.  It scares others in my spin class when my face gets redder and redder so that I look like a beet!  I am sweating but my face just gets hotter and hotter.  I can feel it on the inside. I try to power through it but it is embarrassing when people keep looking at me and wondering if I am going to have a heart attack. Does anyone have a solution or suggestion on how to keep cooler or undue some of the damage of the acctane? (Though I have no regrets on taking it...I wouldn't have my teenage son take it...but I like being cystic-acne free).
Helpful - 0
Avatar universal
dont worry, it goes away, mine didnt go away until around 7 months after.  It wasnt a miraculous change over night but slowly it went away on its own.  You gotta live your life and do things u'd normally do, do not avoid the sun!!! the sun provides your skin with vitamin d which will help stop this red face problem naturally, also u can enjoy physical activity, slowely but surely u'll notice that lifting weights and going to the gym does not make ur face red anymore! so live ur life and embrace the sun, one day u'll notice that the problem is gone
Helpful - 0
Avatar universal
Without knowing anything is not a good idea to apply in the face. You may be suffer permanent problem. If you any doctor suggest then you can asked him or her about the side effect of the product. I think you get result.
Helpful - 0
Avatar universal
The only way to get rid of this redness is by laser or phototherapy,it is abit expensive but it will make the redness disappear once and for all
Helpful - 0
Avatar universal
This is my last month on Accutane and I have had redness in the same areas you have described for almost the whole time. Fortunately this seems to be a common side effect and hopefully it goes away..
Helpful - 0
Avatar universal
It's been 30 years now and I went from skin that tanned easily and never burned to very photosensitive skin, also sensitive to the wind.  Even with factor 50 sun screen I'm still red faced after an hour in the sun, even in winter.
Helpful - 0
Have an Answer?

You are reading content posted in the Acne Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions